Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 4, 2005, 2:23 PM EDT for Palm Beach County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2005, 2:23 PM EDT (18:23 UTC)
- Expired
- May 4, 2005, 3:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 041823 SVRMFL FLC099-041930- /O.NEW.KMFL.SV.W.0027.050504T1823Z-050504T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 223 PM EDT WED MAY 4 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 330 PM EDT * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OKEELANTA...OR 9 MILES SOUTH OF SOUTH BAY...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... OKEELANTA BY 230 PM EDT BELLE GLADE BY 250 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2652 8080 2643 8063 2680 8032 2694 8058 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:55 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 4, 11:55 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1155 AM EDT WED MAY 4 2005 .UPDATE...UPDATED ZFP AND CWF TO INDICATE SEVERE THUNDERSTORM WATCH FOR NORTHERN PORTIONS OF SOUTH FLORIDA AND LAKE OKEECHOBEE. THIS WATCH GOES OUT UNTIL 4 PM THIS AFTERNOON...HOWEVER THIS COULD BE EXTENDED TO EVENING HOURS...ESPECIALLY FOR THE VICINITY OF LAKE OKEE. A SLOW NORTHWARD DRIFTING WARM FRONT LOCATED ACROSS SOUTH CENTRAL FLORIDA WILL BE ONE OF THE MAIN FOCUSING MECHANISM FOR CONVECTION THIS AFTERNOON...HOWEVER LEFT OVER OUTFLOW BOUNDARIES FROM YESTERDAYS CONVECTION AND SEA/LAKE BREEZES WILL ALSO PLAY A BIG ROLE THIS AFTERNOON. WATER VAPOR IMAGES CLEARLY SHOWS A SHORT WAVE TROUGH MOVING EASTWARD ACROSS THE EASTERN GULF OF MEX WITH WIDESPREAD CONVECTION FIRING UP AT THIS TIME. THE TIMING OF THIS FEATURE ACROSS OUR AREA WILL HAVE THE MOST SIGNIFICANT IMPACT...SHOULD IT MOVE AT THE TIME OF MAX HEATING AND WHEN SEA/LAKE BREEZES ARE MOST ACTIVE...WE COULD BE IN FOR AN EVEN MORE EXPLOSIVE CONVECTIVE DAY EVEN ALL THE WAY SOUTH TO MIAMI-DADE AND BROWARD COUNTIES...WELL CONTINUE MONITORING THE SITUATION. .PREVIOUS DISCUSSION...FRONTAL BOUNDARY THAT WAS ACROSS SOUTH FLORIDA 24 HOURS AGO IS NOW NORTH OF LAKE OKEECHOBEE. WHILE THIS IS OUT OF THE FORECAST AREA...THERE STILL WILL BE POTENTIAL FOR ANOTHER WET DAY AHEAD WITH PRECIPITABLE WATER VALUES NOW UP TO 1.7 INCHES. LIGHT GRADIENT FLOW WILL ALLOW FOR SEA BREEZE CONVERGENCE TODAY. OTHER MESOSCALE INFLUENCES WILL POSSIBLY INCLUDE LEFT OVER BOUNDARIES FROM YESTERDAYS CONSIDERABLE CONVECTION. ON THE SYNOPTIC SCALE...A WEAK H5 SHORT WAVE SHOWS UP OVER THE NORTH CENTRAL GULF. 00Z SOUNDING DATA SHOWS THE SHORT WAVE THAT SPARKED YESTERDAYS ACTIVITY IS EAST OF THE PENINSULA WITH WARMING MID LEVELS TO THE WEST...KEYW HAD -9 AT 500MB..AND KTBW WAS -11. SHORT RANGE MODELS DO SHOW A WEAK THERMAL RIDGE PUSHING OVER THE AREA THIS MORNING. THE QUESTION IS...WHAT WILL HAPPEN BY MIDDAY. THE MODELS HINT THAT COOLER AIR WILL FOLLOW TO DESTABILIZE THE MID LEVELS AND INCREASE LAPS RATES. WHILE BOTH THE GFS AND NAM ARE NOT CLEARLY SHOWING PERTURBATIONS IN THE MID LEVELS...THE DESTABILIZATION WILL FIT THE ADVANCE THE OF AFOREMENTIONED WEAK SHORT WAVE ANALYZED OVER THE NORTH CENTRAL GULF. ITS NOT CLEAR HOW DEEP OR HOW FAR SOUTH THIS WILL EXTEND HOWEVER...SO THE IMPACT IS NOT FULLY KNOWN. IN ANY CASE...THE BEST CHANCE FOR RAIN WILL BE FROM PALM BEACH TO GLADES AND HENDRY COUNTIES...CLOSER TO THE BOUNDARY AND FURTHER NORTH WHERE BETTER INSTABILITY WILL BE. WILL WORD FOR NUMEROUS SHOWERS/THUNDERSTORMS THERE...WITH HIGH SCATTERED POPS ELSEWHERE. CANNOT RULE OUT AT LEAST ISOLATED SEVERE AGAIN TODAY WITH POTENTIAL FOR COLD AIR ADVECTION IN THE MID LEVELS...WITH HAIL AND GUSTY WINDS MAIN IMPACTS. ALSO MUST CONSIDER POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING AS ATMOSPHERE REMAINS MOIST...STEERING FLOW WEAK...AND RESIDUAL PONDING FROM YESTERDAY. HELICITY VALUES WILL INCREASE SLIGHTLY OVER EASTERN METRO AREAS WITH SOUTHEAST SEA BREEZES AND SOUTHWEST GRADIENT FLOW...BUT SHEAR WILL REMAIN MARGINAL. LOOKING TOWARD THE WEEKEND...WILL KEEP SCATTERED POPS TONIGHT INTO FRIDAY AS MID/UPPER TROUGH DIGS EAST...AND SURFACE LOW EVOLVES OFF OF NORTHEAST FLORIDA COAST. GFS STILL SHOWING FRONT TO PUSH SOUTH AND ADVECT DRY AIR FRIDAY TO MAKE FOR NICE WEEKEND. NO CHANGES TO EXTENDED FORECAST ATTM. && .MARINE...LIGHT FLOW TO CONTINUE THROUGH FRIDAY AS BOUNDARY REMAINS OVER THE PENINSULA. WILL SEE WINDS PICK UP SLIGHTLY BY THE WEEKEND AS FRONT MOVES BACK THROUGH THE AREA AND HIGH PRESSURE BUILDS OVER THE DEEP SOUTH. NORTHERLY COMPONENT WILL INCREASE SEAS OVER GULF STREAM BY SATURDAY TO CAUTION LEVELS...BUT SEAS WILL DIMINISH BY SUNDAY AS WINDS VEER TO THE EAST. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 71 84 69 / 70 50 60 40 FORT LAUDERDALE 85 71 84 71 / 50 40 50 50 MIAMI 86 72 87 71 / 50 40 50 50 NAPLES 84 71 84 67 / 50 50 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
Hazardous weather outlook, May 4, 1:30 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 130 PM EDT WED MAY 4 2005 FLZ063-066>075-042200- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 130 PM EDT WED MAY 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH FOR SOUTH FLORIDA UNTIL 8 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR HENDRY, GLADES, PALM BEACH, BROWARD, MIAMI DADE, AND MAINLAND MONROE COUNTIES, THE ADJACENT COASTAL WATERS, AND LAKE OKEECHOBEE UNTIL 8 PM THIS AFTERNOON. A WEAK NEARLY STATIONARY FRONTAL BOUNDARY IS JUST TO THE NORTH OF THE WATCH AREA. DUE TO THE PROXIMITY OF THE BOUNDARY, SUFFICIENT INSTABILITY, AND SEA BREEZE INTERACTIONS NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA AS WE HEAD INTO THE LATE AFTERNOON HOURS. SOME THUNDERSTORMS MAY BE SEVERE PRODUCING PENNY SIZED HAIL OR LARGER AND WIND GUSTS IN EXCESS OF 60 MPH IN SOME CASES ACROSS THE WATCH AREA. WEAK TORNADOES ARE ALSO POSSIBLE PARTICULARLY IN AREAS WHERE THE STORMS INTERACT WITH THE SEA BREEZE. RESIDENTS ACROSS SOUTH FLORIDA ARE ADVISED TO REMAIN ON THE ALERT THROUGH NOAA WEATHER RADIO OR THE LOCAL NEWS MEDIA IN CASE WARNINGS BECOME NECESSARY FOR ANY DEVELOPING STORMS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE NORTH FLORIDA PENINSULA EARLY THURSDAY BRINGING A COLD FRONT ACROSS SOUTH FLORIDA SOMETIME BETWEEN THURSDAY AND FRIDAY. THEREFORE, STRONG THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS SOUTH FLORIDA PARTICULARLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON. PS
In the hours before
Special weather statement, May 4, 9:07 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 907 AM EDT WED MAY 4 2005 FLZ063-066>068-042000- GLADES FL-HENDRY FL-PALM BEACH EASTERN FL-PALM BEACH WESTERN FL- 907 AM EDT WED MAY 4 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR NORTHERN PORTIONS OF SOUTH FLORIDA EFFECTIVE UNTIL 400 PM EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA: GLADES...HENDRY...PALM BEACH COUNTIES INCLUDING LAKE OKEECHOBEE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTH FLORIDA TODAY...ESPECIALLY THIS AFTERNOON. A FEW OF THESE STORMS ARE EXPECTED TO BECOME SEVERE PRODUCING DAMAGING WINDS...HEAVY RAINFALL AND SMALL HAIL...ESPECIALLY ACROSS NORTHERN PORTIONS OF SOUTH FLORIDA IN THE VICINITY OF LAKE OKEECHOBEE. OTHER STORMS WILL DEVELOP WILL DEVELOP OVER THE REST OF SOUTH FLORIDA AND A FEW COULD BE STRONG WITH STRONG WIND GUSTS AND NUMEROUS LIGHTNING STRIKES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 4, 1:32 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 132 PM EDT WED MAY 4 2005 FLZ063-066>075-042331- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-EASTERN COLLIER FL- GLADES FL-HENDRY FL-MAINLAND MONROE FL-PALM BEACH EASTERN FL- PALM BEACH WESTERN FL-WESTERN BROWARD FL-WESTERN COLLIER FL- WESTERN DADE FL- 132 PM EDT WED MAY 4 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTH FLORIDA EFFECTIVE UNTIL 800 PM EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA: GLADES...HENDRY...COLLIER...PALM BEACH...BROWARD...MIAMI-DADE AND MAINLAND MONROE COUNTIES INCLUDING LAKE OKEECHOBEE AND THE ADJACENT COASTAL WATERS. NUMEROUS THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS INTERIOR AND NORTHERN SECTIONS OF SOUTH FLORIDA. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FOR THE REST OF THIS AFTERNOON AND EVENING HOURS. ATMOSPHERIC CONDITIONS ARE SUCH THAT A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS...HEAVY RAINFALL AND SMALL HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS GLADES...HENDRY AND PALM BEACH COUNTIES WHERE SEA AND LAKE BREEZES ARE EXPECTED TO INTERACT. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, May 4, 2:00 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT WED MAY 4 2005 FLZ067-068-041900- PALM BEACH EASTERN-PALM BEACH WESTERN- 200 PM EDT WED MAY 4 2005 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHERN FLORIDA. A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHWEST PALM BEACH COUNTY AND NORTHWEST INTERIOR SECTIONS OF BROWARD COUNTY WILL MOVE NORTHEAST AT 15 MPH. DOPPLER RADAR INDICATED THAT THESE STORMS ARE INCREASING IN INTENSITY AND COVERAGE. THESE STORMS WILL AFFECT SECTIONS OF I-75...U-27...THE HOLEY LAND WILD LIFE AREA AND OKEELANTA. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:30 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 60 min |
| May 4, 2:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 66 min |
| May 4, 6:29 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 62 min |
| May 4, 7:00 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.